Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 11, 2007, 2:16 PM EDT for Jefferson County, Oswego County, New York. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2007, 2:16 PM EDT (18:16 UTC)
- Expired
- Jul 11, 2007, 3:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 23 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 2:33 PM EDT | TSTM WND DMG | Mannsville, NY | WIRES DOWN POWER OUT |
| Jul 11, 2:45 PM EDT | TSTM WND DMG | 1 W Pulaski, NY | LARGE LIMB DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 111816
SVRBUF
NYC045-075-111915-
/O.NEW.KBUF.SV.W.0076.070711T1816Z-070711T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
216 PM EDT WED JUL 11 2007
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN CENTRAL NEW YORK
OSWEGO COUNTY IN CENTRAL NEW YORK
* UNTIL 315 PM EDT
* AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES WEST OF HENDERSON HARBOR TO 11 MILES WEST OF
PULASKI...OR ALONG A LINE EXTENDING FROM 24 MILES WEST OF WATERTOWN
TO 12 MILES NORTHEAST OF OSWEGO...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HENDERSON HARBOR AND PULASKI BY 225 PM EDT...
ADAMS BY 235 PM EDT...
ADAMS CENTER BY 240 PM EDT...
WATERTOWN BY 245 PM EDT...
CALCIUM BY 250 PM EDT...
FORT DRUM BY 300 PM EDT...
LAT...LON 4412 7555 4404 7552 4398 7555 4388 7584
4381 7586 4378 7579 4354 7581 4356 7622
4365 7615 4392 7632 4387 7620 4401 7607
4400 7615 4401 7613 4418 7548 4418 7548
$$
ZAFF/DRT2 follow-up statements
000
WWUS51 KBUF 111834
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
232 PM EDT WED JUL 11 2007
NYC045-075-111915-
/O.CON.KBUF.SV.W.0076.000000T0000Z-070711T1915Z/
OSWEGO NY-JEFFERSON NY-
232 PM EDT WED JUL 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR JEFFERSON AND OSWEGO COUNTIES...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF ADAMS TO PULASKI...OR ALONG A
LINE EXTENDING FROM 14 MILES SOUTHWEST OF WATERTOWN TO 20 MILES EAST
OF OSWEGO...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ADAMS BY 240 PM EDT...
ADAMS CENTER BY 245 PM EDT.
LAT...LON 4387 7620 4397 7587 4381 7586 4378 7579
4354 7581 4356 7622 4365 7615
$$
ZAFF000
WWUS51 KBUF 111913
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
314 PM EDT WED JUL 11 2007
NYC045-075-111924-
/O.EXP.KBUF.SV.W.0076.000000T0000Z-070711T1915Z/
OSWEGO NY-JEFFERSON NY-
314 PM EDT WED JUL 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON AND OSWEGO COUNTIES
EXPIRES AT 315 PM EDT...
AT 314 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4387 7620 4397 7587 4381 7586 4378 7579
4354 7581 4356 7622 4365 7615
$$
ZAFF/DRTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 1:34 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 11, 1:34 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
134 PM EDT WED JUL 11 2007
.SYNOPSIS...
LOW PRESSURE TRACKING NORTHEAST FROM ONTARIO INTO QUEBEC WILL PUSH A
COLD FRONT ACROSS OUR REGION TODAY FOLLOWED BY NOTICEABLY
COOLER...MORE COMFORTABLE CONDITIONS TONIGHT AND THURSDAY. THE
COOLER CONDITIONS WILL PERSIST THE REST OF THE WEEK. IT WILL BE
GENERALLY DRY AS WELL...THOUGH THERE WILL BE A RISK OF A SHOWER OR
TWO THURSDAY NIGHT AND FRIDAY AS AN UPPER LEVEL DISTURBANCE CROSSES
THE REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE APPROACHING COLD FRONT IS ON OUR WESTERN DOORSTEP AS OF
14Z...WITH SEVERAL CLUSTERS OF CONVECTION AFFECTING BOTH THE EASTERN
AND WESTERN ENDS OF THE CWA AT THIS TIME. LOOKING AT EVERYTHING AS A
WHOLE...THE LEADING BATCH OF THE PRECIP IS ALREADY MUCH FURTHER EAST
THAN WAS ADVERTISED IN THE PREVIOUS FORECAST...WHILE THE OVERALL
AREAL COVERAGE IS STILL MUCH MORE SPOTTY/SCATTERED THAN PREVIOUS
THINKING...OR MORE IN LINE WITH THE FASTER AND DRIER GFS AS OPPOSED
TO THE SLOWER AND WETTER NAM. THAT SAID...OVER THE PAST HOUR THE
CONVECTION OVER WESTERN NY HAS BEEN SHOWING SIGNS OF BECOMING MORE
ORGANIZED AND CONCENTRATED...WHICH MAKES SENSE CONSIDERING WE ARE
NOW GETTING A LITTLE HEATING...AND THE FRONT AND ITS ASSOCIATED
UPPER SUPPORT /RRQ OF A WELL-DEFINED 300 MB JET STREAK/ ARE NOW
WORKING INTO THE AREA FROM THE WEST. WOULD TEND TO THINK THAT THE
CONVECTION WOULD TEND TO CONTINUE TO INCREASE IN STRENGTH AND
COVERAGE AS IT WORKS EAST LATE THIS MORNING AND AFTERNOON...WITH
ENOUGH DYNAMICS AND INSTABILITY /SBCAPES OF AROUND 1000 J/KG/
EXPECTED TO BE AVAILABLE TO WARRANT A CONTINUATION OF CATEGORICAL
POPS FROM THE GENESEE VALLEY EASTWARD. FURTHER TO THE WEST...EXPECT
THAT THE AREAL COVERAGE WILL NOT HAVE THE OPPORTUNITY TO GET AS
WIDESPREAD PRIOR TO THE FROPA...SO HAVE OPTED TO DROP POPS BACK TO
THE LIKELY RANGE AND USE THE FEW QUALIFIER ACROSS FAR WESTERN NY.
AS FOR THE TIMING OF THE ENDING OF THE PRECIP...THAT STILL LOOKS
REAL GOOD...GENERALLY EARLY AFTERNOON WEST...MID AFTERNOON CENTRAL
AND LATE AFTERNOON EAST WITH A GOOD CLEARING TREND FOLLOWING
THEREAFTER...SO HAVE ONLY MADE MINOR ADJUSTMENTS TO THAT IN THE
GRIDS/TEXT PRODS.
AS FOR A SEVERE THREAT...THE BEST CHANCE FOR ANY SEVERE WX APPEARS
TO BE FROM OUR FAR EASTERN ZONES EASTWARD...WHICH WILL SEE THE
MOST HEATING/INSTABILITY AND MOST ORGANIZED CONVECTION PER THE
LATEST SPC DAY 1 OUTLOOK. FURTHER WEST...FAIRLY EXTENSIVE CLOUD
COVER SHOULD RESULT IN A MINIMAL SEVERE THREAT...BUT WELL BE
MONITORING THE SITUATION CLOSELY.
AS FOR TEMPS...BASED ON CURRENT OBS /WHICH ARE ALREADY AT OR ABOVE
FORECAST MAXES/ AND RADAR AND SATELLITE TRENDS...HAVE OPTED TO RAISE
THESE A SOLID CATEGORY OR TWO...PARTICULARLY FROM THE GENESEE VALLEY
EASTWARD TO THE NORTH COUNTRY. ACROSS OUR FAR EASTERN ZONES...TEMPS
ARE ALREADY IN THE LOWER 80S...AND COULD GET AS HIGH AS THE MID 80S
BEFORE THE PRECIP ARRIVES GIVEN 850 MB TS OF +16/+17C.
OTHERWISE...NO CHANGES BEYOND THE FIRST PERIOD AS MUCH DRIER AND
STABLE CONDITIONS WILL PREVAIL TONIGHT AS HIGH PRESSURE NOSES IN
BEHIND THE FRONT. HIGH CONFIDENCE IN THIS PERIOD OF THE FORECAST.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
THURSDAY SHOULD BE A PLEASANT DAY WITH HIGHS IN THE 70S AND DRY AIR
PERSISTING. THERE WILL BE AN INCREASE IN CLOUDINESS HOWEVER AS AN
UPPER TROUGH CONTINUES TO DIG INTO THE CENTRAL GREAT LAKES.
SOUNDINGS BECOME MORE UNSTABLE IN THE AFTERNOON BUT WE WILL NOT GO
ANY HIGHER THAN THE 20 POPS THAT ARE ALREADY IN THE GRIDS. THE
PREVIOUS GRIDS ALSO LOOK GOOD FOR THURSDAY NIGHT AND FRIDAY WITH
CHANCE POPS AS THE UPPER TROUGH MOVES FURTHER EAST WITH SOME SHORT
WAVE ENERGY SWINGING THROUGH THE BASE OF THE TROUGH. THERE SHOULD BE
QUITE A BIT OF CLOUDINESS AS WELL KEEPING HIGHS ON FRIDAY IN THE
LOWS 70S WITH SOME UPPER 60S ACROSS THE HIGHER ELEVATIONS. WE WILL
ADJUST THOSE GRIDS DOWN A BIT FROM THE PREVIOUS PUBLISH.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
FAIRLY PLEASANT SUMMER WX IN STORE THROUGH THIS PERIOD ALTHOUGH A
GENERAL WARMING TREND WILL BE IN STORE AS UPPER FLOW FLATTENS OUT
AND SFC RIDGING TAKES HOLD. WE DO HAVE A WEAK TROF DROPPING ACROSS
THE AREA SAT NT WITH CHC POPS BUT IT LOOKS TO CLEAR REGION EARLY
SUNDAY SO WILL GO FOR A DRY DAY. 850MB TEMPS OF 10C OR SO SUPPORT
U70S. RIDGE BEGINS TO BUILD ON MONDAY SO WILL BUMP TEMPS UP A
FEW...THEN SOME LOW CHC POPS MONDAY NIGHT WITH A BIT OF A WARM
FRONT LIFTING BY TO OUR NORTH AND WEST. TUES AND WED LOOK QUITE
SUMMERY. BOUNDARY SHOULD STAY TO OUR NORTH SO WE WILL BE
ENTRENCHED IN WARM SECTOR WITH 850MB TEMPS RISING TO
16-18C...EASILY SUPPORTING M-U 80S ONCE AGAIN. CANT RULE OUT
AFTERNOON CONVECTION BUT POPS SHOULD REMAIN NO HIGHER THAN 20 BOTH DAYS.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A SHARP COLD FRONT WILL
CONTINUE TO CROSS OUR EASTERN SECTIONS THIS AFTERNOON. CONDITIONS
WILL LOWER TO IFR AT TIMES WITH THE STORMS...BUT SHOULD IMPROVE TO
VFR A COUPLE HOURS AFTER FROPA...OR BY 20Z AT KBUF/KIAG...22Z AT
KJHW AND KROC...AND BY 00Z AT KART. FINE VFR FLYING CONDITIONS
TONIGHT AND THURSDAY WITH SOME SOME SCATD CU.
LOOKING FURTHER OUT IN TIME...LOOK FOR GENERALLY VFR CONDITIONS ON
THROUGH THE WEEKEND WITH POSSIBLE BRIEF LOWERINGS TO MVFR
THURSDAY NIGHT AND FRIDAY IN A FEW SCATD SHOWERS...AND AGAIN
SATURDAY NIGHT WITH A WEAK FRONTAL PASSAGE.
&&
.MARINE...
WINDS WILL TURN BRISK WEST TO NORTHWEST FOR AWHILE THIS EVENING
FOLLOWING THE FRONTAL PASSAGE BUT DIMINISH QUICKLY TOWARD MORNING.
THESE WINDS WILL BE FAVORABLE FOR WAVES TO BUILD TO 4 FEET OR
SLIGHTLY HIGHER ALONG THE SOUTH SHORE OF LAKE ONTARIO FROM ABOUT
HAMLIN BEACH TO MEXICO BAY LATER TONIGHT SO THE SMALL CRAFT
ADVISORY WILL BE CONTINUE IN THAT AREA.
WINDS WILL BE FAIRLY LIGHT ON THURSDAY EXCEPT FRESHEN UP A BIT OUT
OF THE SOUTHWEST OVER EASTERN LAKE ERIE AND THE BUFFALO HARBOR
DURING THE AFTERNOON. LIGHTER WINDS WILL PREVAIL FRIDAY AND
THROUGH THE WEEKEND.
&&
.HYDROLOGY...
OUR REGION HAS BEEN VERY DRY BUT THE MORNING/MIDDAY THUNDERSTORMS
PROVIDED A GOOD DRENCHING FOR MUCH OF THE AREA FROM THE SOUTHERN
TIER INTO THE GENESEE VALLEY. RADAR INDICATIONS ARE THAT AS MUCH
AS ONE TO TWO INCHES FELL IN SOME SPOTS...PEAKING FROM EASTERN
CHAUTAUQUA INTO WESTERN CATTARAUGUS AND FAR SOUTHERN ERIE
COUNTIES. MUCH LESS FELL IN THE BUFFALO AREA HOWEVER...GENERALLY
UNDER A QUARTER INCH. LOOK FOR A SOLID ONE HALF TO ONE INCH ACROSS
THE BLACK RIVER BASIN LATER TODAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY FOR LOZ043-044.
&&
SYNOPSIS...JJR/SAGE
NEAR TERM...JJR/SAGE
SHORT TERM...SAGE
LONG TERM...SFM
AVIATION...SFM
MARINE...SFM
HYDROLOGY...SFMHazardous weather outlook, Jul 11, 5:37 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 537 AM EDT WED JUL 11 2007 NYZ001>005-010>014-019>021-085-120945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 537 AM EDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-SLZ024-120945- OSWEGO-JEFFERSON-LEWIS- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 537 AM EDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-120945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 537 AM EDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
In the hours before
Special weather statement, Jul 11, 10:51 AM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1051 AM EDT WED JUL 11 2007 NYZ012-019-020-085-111600- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... ORCHARD PARK...SPRINGVILLE 1051 AM EDT WED JUL 11 2007 ...HEAVY THUNDERSTORMS TO MOVE ACROSS THE REGION... AT 1045 AM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM GOWANDA TO JAMESTOWN. THESE STORMS WILL MOVE TOWARD THE EAST NORTHEAST AND CROSS MUCH OF CATTARAUGUS AND SOUTHEAST ERIE COUNTIES THROUGH 1130 AM AND THEN MOVE INTO WYOMING COUNTY BY NOON. LOOK FOR TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WINDS WITH THESE STORMS. MOTORISTS SHOULD BE ALERT TO PONDING ON ROADWAYS. THIS ACTIVITY SHOULD REMAIN SOUTH AND EAST OF EAST AURORA. SFM
Special weather statement, Jul 11, 11:27 AM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1127 AM EDT WED JUL 11 2007 NYZ002-111630- ORLEANS NY- 1127 AM EDT WED JUL 11 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF MEDINA...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LYNDONVILLE AT 1140 AM EDT... WATERPORT AT 1155 AM EDT... POINT BREEZE AT NOON EDT... KENDALL AT 1215 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD DRASTICALLY REDUCE VISIBILITIES ON ROADWAYS. ZAFF
Special weather statement, Jul 11, 12:03 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1203 PM EDT WED JUL 11 2007 NYZ003-013-111730- MONROE-LIVINGSTON- INCLUDING THE CITIES OF...ROCHESTER...GENESEO 1203 PM EDT WED JUL 11 2007 ...HEAVY THUNDERSTORMS MOVING INTO THE AREA... AT NOON...A LINE OF THUNDERSTORMS EXTENDED FROM ALBION TO BATAVIA TO WARSAW. THESE STORM CONTAINED VERY HEAVY RAIN AND PERHAPS SOME SMALL HAIL AND WERE MOVING EAST AT 40 MPH. THEY WILL CROSS MONROE AND LIVINGSTON COUNTIES...INCLUDING THE ROCHESTER METRO AREA BETWEEN 1230 AND 130 PM. BE PREPARED FOR FREQUENT LIGHTNING...GUSTY WINDS...SMALL HAIL...AND TORRENTIAL DOWNPOURS WHICH CAN CAUSE PONDING ON AREA ROADWAYS. SKIES SHOULD CLEAR LATER THIS AFTERNOON AFTER THE STORMS PASS. SFM
Special weather statement, Jul 11, 1:54 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 154 PM EDT WED JUL 11 2007 NYZ006-007-111930- OSWEGO-JEFFERSON- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN 154 PM EDT WED JUL 11 2007 ...HEAVY THUNDERSTORMS TO MOVE INTO THE REGION... AT 150 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED ACROSS EASTERN LAKE ONTARIO...STRETCHING FROM KINGSTON TO NEAR SODUS BAY. THESE STORMS WERE MOVING EAST AT 30 MPH AND WILL CROSS JEFFERSON AND OSWEGO COUNTIES FROM WEST TO EAST BETWEEN 200 AND 330 PM. LOOK FOR TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING WITH THESE STORMS...ENOUGH TO CAUSE PONDING ON AREA ROADWAYS. GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE AS THE STORMS PASS. SFM
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:37 PM EDT | Special Marine Warning | BUF | 83 min | |
| Jul 11, 3:02 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 58 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.